It is currently Wed Aug 23, 2017 12:11 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 11 posts ] 
Author Message
PostPosted: Mon Nov 02, 2015 12:41 am 
Offline
Average Poster
Average Poster

Joined: Wed Oct 28, 2015 11:27 am
Posts: 15
Hey everyone. I am new here and really enjoy reading all of the posts as well as dr. junig's videos. I have a couple of questions And i hope I'm posting in the correct place. i was watching the video about the ceiling effect and the half life of suboxone and I'm a little confused. i take 8 mg every morning and when i wake up everyday, i feel so achy, sleepy, and just off until i take my dose. Why do i feel this way when the half life is 36 hours and its only been 24? Also, how much suboxone does it take to reach the ceiling effect? I would really like to know because i feel like maybe 8 mg is unnecessary...thanks


Top
 Profile  
 
PostPosted: Tue Nov 03, 2015 9:52 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
Jenna,

MOST people get to a blood level of buprenorphine that prevents withdrawal for 24 hours at a dose of 4-8 mg per day. Are you taking the med in a way that gets it absorbed well? Google 'optimize absorption of buprenorphine' for more info...

As we all grow into our 20's and 30's, we have more problems with aches and pains as we get up in the morning... and we all can fall into ruts where we don't feel motivated to take on the day. Sometimes it is hard to tell if that type of thing is going on, or if the person is truly having 'withdrawal' symptoms...

True withdrawal is associated with several things, all at the same time-- including large pupils, loose stools, sweating, depression... if your symptoms are from withdrawal, all of those things would happen at some length of time after your dose, and they would get worse and worse until your next dose. Is that how the symptoms are developing?


Top
 Profile  
 
PostPosted: Wed Nov 04, 2015 1:37 am 
Offline
Average Poster
Average Poster

Joined: Wed Oct 28, 2015 11:27 am
Posts: 15
Thank you so much for responding dr Junig. I take it under my tongue and i don't swallow, eat or drink anything for at least a half hour so i would say, yes i am taking it correctly. I understand what you mean about our bodies naturally having those pains. However, i do not think that's the case with me. Every morning when i wake up, i literally have to drag myself out of bed, achy body, belly cramps, watery eyes, very sleepy, sluggish and if i don't dose right away, these symptoms get worse.this has been going on for 4 years now. No matter what dose i was on even when i was on 16 mgs a day i would still feel this way. I always thought that everyone on this medication went through this but when i watched your video, i started thinking about my situation and am now wondering why i am going through this. I just want to wake up feeling normal. Thank you for responding and reading.


Top
 Profile  
 
Our Sponsors
PostPosted: Wed Nov 04, 2015 2:35 am 
Online
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4140
Hey Jenna! This is probably a stupid question, but you don't take any over the counter or prescription sleep aids, do you? And I also assume that you don't drink alcohol the night before.

Another question, do you snore a lot in your sleep? I was trying to think of things that make people feel terrible in the morning. My mom used to feel terrible in the morning before she found out that she had sleep apnea! Is it possible that you have apnea? It is crazy what I've heard about apnea! One friend was diagnosed with the beginning stages of Alzheimers before they figured out that he had such terrible apnea that it was affecting his cognition!

I thought you could rule those few things out in your quest to figure out why you feel terrible before taking suboxone.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Wed Nov 04, 2015 8:57 am 
Offline
Average Poster
Average Poster

Joined: Wed Oct 28, 2015 11:27 am
Posts: 15
Hi Amy..thank you for responding. I do not drink or take any sleep meds. However, my mother has sleep apnea so it is possible that i may have it too. i do snore at night not to mention i wake up 2/3 times a night but this has always been the case for most of my adult life well before i was on suboxone. Also, it is not only the extreme fatigue & body aches but it's other symptoms as well such as cramps, headaches, watery eyes, diarrhea, and nausea. All of these symptoms go away when i take my dose. After watching the videos and reading posts, i have been curious as to why this happens. I am thinking that since i take 8 mg in the morning and then 24 hours later another 8 mgs, then i should have 16 mgs in my system within 24 hours which is a high dose that should put me well over the ceiling effect. When 36 hours pass, i lose 8 mgs but then i should still have 8 mgs in my system until the next morning when i dose again. Is this right? I shouldn't feel like this when i wake up because i should still have 8 mgs from the previous morning in my system since it takes 36 hours for the half life.


Top
 Profile  
 
PostPosted: Wed Nov 04, 2015 2:37 pm 
Online
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4140
Through my schoolwork I did learn about another possibility. About 20% of people on opioids have a genetic modification that makes them fast metabolizers. There is testing available to see if you are in this population. Check this article. I know it's really scientific, but you definitely could show this to your doctor and ask for testing because you believe that you might fall into this category.

http://www.practicalpainmanagement.com/ ... historical

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Wed Nov 04, 2015 9:01 pm 
Offline
Average Poster
Average Poster

Joined: Wed Oct 28, 2015 11:27 am
Posts: 15
Thank you amy! I will check it out. You could be onto something cause a doc i had a year ago discharged me from the program saying my "levels" were too low. I remember leaving there in tears because i was so hurt and so upset that he left me hanging when all i did was comply with everything meanwhile there's people outside of his clinic selling & buying benzos, jonnies and addies..smh..


Top
 Profile  
 
PostPosted: Wed Nov 04, 2015 10:18 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1002
This is something I experience too. Strangely enough when I first read your opening post, it had been one of those mornings where I woke up with those withdrawal-like symptoms. Achy muscles, lethargy, watery eyes, yawning. Take the Sub and within 5-10 minutes the symptoms are gone.

Something I've found that helps me is to set an alarm half an hour or 45 mins earlier than the normal wake-up time. Roll over, put your Sub under your tongue, and go back to sleep. Then by the time you wake up to face the day you should be feeling okay. Only problem with this approach is you can get orange coloured drool on your pillow if you're not careful. Try and remember to keep mouth closed while asleep! It can be done.

Like Amy said, I also have been prone to be a rapid metaboliser of Sub, so this may explain why some people experience this and others don't. But you'll find that as people taper and get their doses under 2 - 4 mg, they experience the same thing. Funny thins is that, like you, I also experience this on higher doses once I become tolerant to that dose. I could up my dose from 6mg to 8mg a day, and these symptoms would stop for a month, then slowly edge their way back into my life. It's for this reason I simply put up with it.

Sadly for me I have my dose dispensed from the pharmacy 3 days a week so cannot do "my trick" on those days. Today was one of them.


Top
 Profile  
 
PostPosted: Thu Nov 05, 2015 11:06 am 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hi All, TeeJay, what you do is exactly what I do! I get up, dose, go to the bathroom, feed the cats, and go back to bed. I wake up about an hour later, ready to go! Thank you so much Amy for that article! I was thinking it was addict behavior too! I have always known that I metabolize medication differently than most so I don't know why I did not figure this out on my own! Reading the article was like a light bulb going on over my head! lol Hope everyone has a great day!


Top
 Profile  
 
   
PostPosted: Thu Nov 05, 2015 7:03 pm 
Online
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4140
You're welcome! The important take away is that you can be tested for that. The article talks about what they test. I don't know where to get this kind of test. I'd ask your sub doctor about it. It would be a good thing to know about your body and a good thing for your doctor to know.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Thu Nov 05, 2015 7:21 pm 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Yes Amy, I agree! Especially true for if and when you are having surgery or any type of medical procedure done!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 11 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group